Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 12, NWS Lubbock, TX

June 22, 2000Bailey County, Texas

NWS Lubbock, TX issued this flash flood warning at Jun 22, 2000, 4:20 PM CDT for Bailey County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 22, 2000, 4:20 PM CDT (21:20 UTC)
Expired
Jun 22, 2000, 7:30 PM CDT
In force
3 hr
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bailey County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2000-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1601 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2000-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1601 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLUB 222130
FFWLUB
TXC017-230030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
420 PM CDT THU JUN 22 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN BAILEY COUNTY

* UNTIL 730 PM CDT

* AT 425 PM CDT...NWS RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY
  RAIN 10 MILES SOUTH OF WEST CAMP...OR ABOUT 12 MILES SOUTHWEST
  OF MULESHOE...MOVING EAST SOUTHEAST AROUND 15 MPH.

NWS RADAR IS ESTIMATING 4 TO 6 INCHES OF ACCUMULATED RAINFALL BETWEEN
2 AND 4 PM THIS AFTERNOON OVER NORTHWEST SECTIONS OF BAILEY COUNTY.
THE HEAVIEST PRECIPITATION HAS OCCURRED ABOUT 8 TO 10 MILES SOUTH OF
WEST CAMP OVER THE SAND HILLS. OTHER STORMS WERE DEVELOPING
SOUTHWEST OF FARWELL AND NEAR PORTALES AND MAY MOVE OVER THIS
AREA...PRODUCING ADDITIONAL FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

LAT...LON 3407 10303 3410 10265 3430 10267 3430 10303

JJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 3:10 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 22, 3:10 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
310 PM CDT THU JUN 22 2000

VERY LITTLE CHANGE ANTICIPATED OVER THE NEXT FEW DAYS AS ONE WOULD
EXPECT IN SUCH A SUMMERTIME PATTERN. UPPER LEVEL RIDGE WILL REMAIN
OVER THE SCNTRL CONUS THROUGH THE PERIOD WITH WEAK SHORT WAVES
PROGGED TO ROTATE AROUND ITS PERIPHERY AND ACROSS THE SRN PLAINS.
MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE OVER THE CWFA AND
DAYTIME HEATING IS EXPECTED TO REDUCE THE CIN ENOUGH TO ALLOW
DIURNAL CONVECTION TO DEVELOP EACH DAY. DEVELOPMENT WILL BE FOCUSED
ON THE WEAK SFC TROUGH NEAR THE WRN CWFA TDA THROUGH SAT AND OVER
THE HIGHER TERRAIN WELL TO THE W AND SW OF US. THE CONVECTION THAT
FORMS ON THE HIGHER TERRAIN MAY BE CAPABLE OF REACHING OUR WRN CWFA
BEFORE ITS DEMISE AFTER SUNSET. STORMS THIS EVENING WILL BE CAPABLE
OF LOCALLY HEAVY RAINFALL...DOWNBURSTS APPROACHING SEVERE LIMITS...
AND FREQUENT LIGHTNING. DONT FORESEE WIDESPREAD HEAVY RAINFALL THUS
WILL NOT GO WITH A FFA THIS PACKAGE...ANY FLOOD PROBLEMS THAT SHOULD
DEVELOP WILL BE MINOR AND ISOLATED. MORE OF A SVR POTENTIAL ON FRI
WITH SLIGHTLY IMPROVED WIND SHEAR PROFILES. THE ETA/AVN MODELS
SUGGEST A STRONGER SHORT WAVE AND ASSOCIATED STRONGER FLOW WILL
TRANSLATE ACROSS THE PANHANDLE LATE FRI/FRI NIGHT AND THIS MAY ALSO
ALLOW FOR A LITTLE MORE COVERAGE THAN WHAT WE HAVE THIS AFTERNOON.

A COLD FRONT IS STILL PROGGED TO MOVE INTO THE SRN PLAINS LATE THIS
WEEKEND AND WILL CARRY CHC POPS AND SLIGHTLY COOLER TEMPS AS THIS
BOUNDARY SAGS INTO THE CWFA. ALL IN ALL...WILL CARRY HIGHEST POP
NWRN ZONES AND LOWEST POP SERN ZONES THIS PERIOD. TEMPS SHOWING A
SLIGHT WARMING NEXT COUPLE DAYS.

FRIONA    67/92/67/93 4342       BROWNFIELD 69/93/70/95 3222
TULIA     68/92/68/94 2342       LUBBOCK    69/93/70/95 2111
CHILDRESS 70/93/71/95 1232       ASPERMONT  72/94/73/96 1111

.LBB...NONE.

EJC

In the hours before

Special weather statement, Jun 22, 11:30 AM CDT, 4 hours 50 minutes before
TXZ021>044-221930-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 AM CDT THU JUN 22 2000

SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY OR TONIGHT ACROSS THE
EXTREME SOUTHERN TEXAS PANHANDLE...THE SOUTH PLAINS OR THE LOW
ROLLING PLAINS. THE ATMOSPHERE HAS BECOME A LITTLE MORE STABLE...AND
WITHOUT A PRONOUNCED FOCUS OVER THE REGION...MOST AREAS WILL REMAIN
DRY.

ISOLATED THUNDERSTORMS MAY DEVELOP OR MOVE INTO THE AREA TOWARD
EVENING. THE MOST FAVORABLE REGION FOR ANY CONVECTIVE ACTIVITY
WILL BE OVER THE NORTHWESTERN SOUTH PLAINS INTO THE EXTREME
SOUTHWESTERN PANHANDLE...WITH STORMS LIKELY FORMING ON THE HIGHER
TERRAIN IN EASTERN NEW MEXICO. HOWEVER...COVERAGE OF THUNDERSTORMS IN
THIS AREA IS EXPECTED TO REMAIN WIDELY SCATTERED AT BEST. CONDITIONS
DO NOT APPEAR FAVORABLE FOR LARGE HAIL OR DAMAGING WINDS WITH ANY
ACTIVITY WHICH MAY DEVELOP.

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

JAMES

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.